Forum

Mum in last stages of MS

Hi

My mus is in the last stages of MS. She has had MS for over 27 years. The GP has advised just to make her comfortable and therefore she is at home receiving morphine through a syringe driver.

Over the past few weeks her speech has been bad but since she has been receiving the morphine she is talking really well. Does anyone know why this would be? She is also hallucinating and talking to people who are not there. Is this also normal because of the morphine.

Any help would be greatly appreciated.

Thank you.

Sharon

Hi there Sharon. I watched a great documentary on CCSVI last night on YouTube. And another on a cocktail of antibiotics, that helped a great deal. Me personally, I’ve been having good results with Apple Cider Vinegar with Kelp & B6. Plenty of fresh fruit & water too. There’s so many conflicting theories from the so called experts. They even argue amongst themselves. It’s not a Nobel Peace Prize when it’s personal. The best gadget I purchased was a rotating fan & starting to do the things I enjoy. Avoiding the idiots who say that’s wrong too. Open up the air waves & thyroid system. Choose healthy foods with multi vitamins & keeping as active as possible. The worst people to be around are know it alls. Each persons body shows a multitude of different circumstances. Asking the person what health improvements work, is a good start. Terry

Hello Sharon

It sounds as though you are having a really difficult time of it. But your mother may not be fully aware of what’s going on due to the morphine.

I do think hallucinating and talking to invisible people is quite common with morphine. As it is with severe cognitive damage (similar to dementia).

I hope you are getting good support and help at this dreadful time. It must be extremely unsettling to be witnessing the physical and mental fragility of your poor mother.

But don’t forget to look after yourself as well.

Sue

2 Likes

I’m so very sorry to read what you have been going through.

As the others have said the hallucinations could well be the morphine.

Take time to look after yourself.

Thinking of you,

Nina x

Hello Sharon.

Morphine can do that to you but if it helps you mum’s speech then it’s probably worth it.

Is there a health professional you could approach to modify the dose? GP or MS nurse?

As Nina says, look after yourself as well.

you have my respect and good wishes.

Steve x

Hi Sharon I love morphine it is marvellous stuff! Sounds as if you have got things covered but as the others have said LOOK AFTER YOURSELF. Mums doing okay because of everyone but you need support to. XXX Don

Virtual hugs to you.

Hi Just wanted to ask about excessive salavia. My mum has been complaining of the over the past few days of this and she has been trying to spit this out. She is in the final stages of MS. She has also been complaining that she feels as though she is being choked and she then gets very anxious and starts to sweat. Can anyone shed any light on this?

I am fairly new to MS and am still learning about it myself. I can truly understand your anxiety and concern for your mother, and reiterate the comments of others on here to ensure you care for yourself, too.

However, as a newcomer, I am concerned because I have not heard of the term, ‘final stages of MS’…

I realise that you are in such a delicate position at the moment, but could you, or anyone else on this forum, elaborate on this notion…???

Thank you,

Anne

This is a question that most people avoid.

Ultimately, every one dies. People with MS will be more likely to have breathing problems, like pneumonia; and the inability to cough, which clears respiratory secretions. Eventually, in the absence of any other problem, such as a cancer, the body will succumb to the repeated strain of infections or the medications used to treat the symptoms.

The dilemma is balancing the quality of life against a dignified and comfortable death, usually couched in euphemisms like “palliative care”.

Best wishes,

Anthony

2 Likes

I had had this in mind…

I cannot properly perform leg exercises, so, without anyone currently to advise me, I decided that I should do upper body exercises because that area houses organs like the heart and lungs that are necessary for life.

I am so sorry for discussing this on such a serious post. Perhaps I’ll start a new thread.

Anne

Don’t feel you have to apologise ask any questions there is usually someone on this forum who can help you.I dont join in a lot but have learnt so much just reading other peoples questions and people answering them.Try and live each day as it comes because we are all different. Take care. Joxx

1 Like

Such a good reply to such a difficult question Anthony. Well done!

Nina x